IDEAS home Printed from
   My bibliography  Save this article

Option pricing based on the generalised Tukey distribution


  • José Alfredo Jiménez
  • Viswanathan Arunachalam
  • Gregorio Manuel Serna


There is good empirical evidence to show that the financial series, whether stocks or indices, currencies or interest rates do not follow the log-normal random walk underlying the Black-Scholes model, which is the basis for most of the theory of options valuation. This article presents a derivation to determine the price of a derivative when the underlying stock's distribution under normality assumption is not valid, using the density function associated with the Tukey's g-h family of generalised distributions, which has tails heavier than the normal distribution. Using the Tukey's g-h family of generalised distributions, we approximate asset price distribution and in the process include both the skewness and kurtosis of the underlying stock's distribution to obtain the impact of these measures on the option pricing. We also obtain the price of the European option to different log-symmetrical and these prices are illustrated with suitable examples. We have also obtained explicit formula for option valuation with two additional parameters g and h relative to the Black-Scholes model, providing control over skewness and kurtosis respectively.

Suggested Citation

  • José Alfredo Jiménez & Viswanathan Arunachalam & Gregorio Manuel Serna, 2014. "Option pricing based on the generalised Tukey distribution," International Journal of Financial Markets and Derivatives, Inderscience Enterprises Ltd, vol. 3(3), pages 191-221.
  • Handle: RePEc:ids:ijfmkd:v:3:y:2014:i:3:p:191-221

    Download full text from publisher

    File URL:
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to search for a different version of it.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Molina Barreto, Andrés Mauricio & Jiménez Moscoso, José Alfredo, 2014. "Valoración de derivados europeos con mixtura de distribuciones Weibull [Valuation for European derivatives with mixture-Weibull distributions]," MPRA Paper 118572, University Library of Munich, Germany, revised 08 Aug 2014.


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ids:ijfmkd:v:3:y:2014:i:3:p:191-221. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Sarah Parker (email available below). General contact details of provider: .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.